MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT; MEGA SOFT
Catalog Number 0830
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 10/29/2024 an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.· yes are there any photos of the burn (s) that you could share with us in regards to the burn? · no is there any damage(s) noted on the pad? · no are there photos that can be shared of the pad? · no what is the serial number of the pad? how long has the account been using mega soft? one month does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no when were the burns first noticed? during the patient visit after the surgery what is the severity of the burn? (please see degrees of burns below and choose one) second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.What medical intervention was used to treat the burn (such as salve or stitches)? topical medicines.Where is the burn located on the patient? hip side was the reported issue at the pad site or alternate site? alternate site besides the burn, did the patient experience any adverse consequence due to the issue? no are there any anticipated long-term effects from the burn or injury? yes, undergoing treatment what is the current status of the patient? discharged what was the surgical procedure? hip replacement surgery.What was the surgical procedure date? (b)(6) 2024 how long did the surgical procedure last? 3 hours what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? not yet cleaned the pad was the pad rinsed with water and let dry before this surgical procedure? no how was the patient positioned? lateral decubites position is it possible the patient was in contact with a metal portion of the or table? no how was the room set up to include patient set up and where was the pad in relation to the patient? patient was lying on the pad was there anything between patient and the pad (ex.Sheet, drape, etc.)? no were there liquids used in prep? yes what skin preparation regiment was utilized for the procedure? betadine solution for painting the patient was urine or other fluids detected in the field after surgery? no was there any patient warming blankets used? don¿t know · if yes, what warming device and/or blankets were used and what is the location in relation to the patient? don¿t know what temperature setting was used on the warming device(s)? don¿t know what generator was being used? don¿t know what power levels was generator set to? don¿t know was there any diminished effect of the generator noted during the surgery? don¿t know what monopolar disposables were used during the procedure? don¿t know what is the age of the patient? 30 years if the age of the patient is not known, is the patient an adult or pediatric patient? what ethnicity is the patient? was this a demo pad? no was this a customer owned pad? yes what was the expiration code of the pad? don¿t know.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hip surgery the patient got burn when megasoft was used on the opposite side of the patient ( part of body touches the table not the surgical area).

Brand Name
MEGASOFT
Common Device Name
MEGA SOFT
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20560236
Report Number1721194-2024-00084
Device Sequence Number8885960
Product Code GEI
UDI-Device Identifier10614559101797
UDI-Public(01)10614559101797(17)260723
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Catalogue Number0830
Device Lot NumberGS24031408
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1995-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexUnknown